Common misconception....methadone isnt an antagonist - it doesnt block opiates all the way and it is not like narcane - a total antagonist - you can add, or mix and match for a (deadly) high....the sub is much more of an antagonist although it has properties of each. And with sub you may take other opoids, but the brain receptors will be almost shut down for reception of the opiate dose and response....and you certainly wont get your moneys worth if you try for a buzz while taking the sub. From my methadone experience I think your friend is better off with the combination rather than raising the methadone dose....and the Doc knows what he is doing with the combo - good luck to you
15 years on methadone for pain. It stopped working and the amount of other pain meds I need to take is crazy. I can take my 160 mg of methadone plus 120mg of morphine and get no extra pain relief, Its crazy, stay off the Methadone, its really bad and stops working long term. Good pain docs know they have to change the meds after 6 months. But its a hard work and they (the docs) dont like the extra work. Just like they dont like calling you on the phone, Im ready to go to mexico and pay a doctor there to take care of me!
im a 43 year old on 350mgs of methadone 160mgs am 90 noon @ 100 at 6 pm but i have a diabetic type stubborn anti biotic infection. im dying in pain,@ w/ the stigma attached to methadone ive learned that mds hate the people on it. ive had severe chronic back pain from 7 failed lamenectomys. what can i ask for. they gave 6mgs of diluadid iv @ was useless. demorol is the only thing that helps but er refused to give it. im really on the ropes@ should be hospilaziled but need advise.
Any dose of methadone above 40mg is enough to saturate your opiate receptors to a certain extent and you will not feel the full effects of other opiates.You would still get a slight high if the opiates are strong or the street heroin is potent but that also has its risks of your heart slowing down to the point you overdose. If you wanted to get high on oxycontin or even street heroin then the best way is to reduce your methadone dose to under 35mg but remember its long half life will keep your tolerance up for a few days more than you would assume. Once your methadone tolerance is down you will then be able to get high from other opiates but that will only last for so long as you will then develop a tolerance to the other opiates and then will start to suffer from withdrawal again and you will be down at the methadone clinic begging to have your dose put back up. So the moral of my story is if you want to get high from opiates then go ahead and reduce your methadone and enjoy about a week or so of pleasure or you could get the thought of getting high from opiates out your mind period. Remember why you went on methadone to start with. It has its critics like everything else but methadone used correctly like my maintenance programme has helped me get stable and live a healthy safe lifestyle. I am lucky that in Scotland we have an NHS that pays for our treatment and they are of the opinion that a stable methadone user is much more use to society and less costly than an erratic drug addict. Always remember the dangers of poly drug use like opiates, benzodiazepines and alcohol. They 3 are the most common causes of death by overdose. So stay safe and stay clean.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.